MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-19A
Medical Device Problem Codes Calcified (1077); Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2014, a 19mm trifecta valve was implanted during an aortic valve replacement.The native aortic valve annulus was measured as 25mm.On (b)(6) 2024, the patient presented with symptoms of heart failure, including shortness of breath and palpitations.An echocardiogram revealed aortic regurgitation.On (b)(6) 2024, the valve was explanted, and a hole was found in the non-coronary cusp (ncc) of the valve.It was observed that there was a suture near the area, and it was believed that this suture adhered to the ncc, causing the hole.Pannus and calcification was also noted on the valve.A 23mm epic plus valve was implanted.The patient was reported as stable.
 
Additional Manufacturer Narrative
Explant due to heart failure, including shortness of breath, aortic valve insufficiency and torn cusp was reported.The device was returned to abbott for analysis and the investigation found that the sewing cuff was observed to be torn.Cusp 2 was observed to be torn.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported aortic valve insufficiency to be related to the patient condition (pannus formation).However, the cause of the pannus formation could not be conclusively determined.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported hospitalization and surgical intervention were a result of case-specific circumstances as the valve was explanted and a replacement valve was implanted.Per the information available abbott cannot further speculate on why the reported event occurred.
 
Event or Problem Description

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20759464
Report Number2135147-2024-05941
Device Sequence Number9282937
Product Code LWR
UDI-Device Identifier05414734052016
UDI-Public(01)05414734052016(17)140820(10)3845544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2014
Device Catalogue NumberTF-19A
Device Lot Number3845544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexMale